MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VMFM110623
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A perforation occurred and the procedure was cancelled.It was reported that a versacross connect laac access solution kit was selected for use for a watchman procedure.During the procedure, the physician mentioned that patient had a double inter atrial septum.The versacross connect and double curve sheath were used to cross septum.On the first transseptal attempt, they were only able to cross 1 of the 2 septums and proceeded to begin tenting the second septum.Although, since the desired location could not be achieved, they decided to pull out and try to re-position.On the 2nd attempt, transseptal puncture was successfully, but appeared to puncture the back of the left atrial wall.The versacross wire and sheath were not seen in the left atrium after transseptal but could be seen past the septum.The physician then removed the versacross dilator and advanced the watchman sheath along with the non-boston scientific 6f pigtail catheter.The pigtail catheter was also not seen in the left atrium.The physician then decided to inject contrast, which filled the pericardial sac, allowing the physician to confirm the perforation through transesophageal echocardiography (tee) imaging.The patient was said to be hemodynamically stable the entire time, no ecg changes, and no pericardial effusion (pe) noted.Protamine was given and the patient was sent for cardiothoracic surgery (ct) surgery (ligated laa and perforation repaired).The patient has been successfully discharged.The device is not expected to be returned for analysis (disposed).The patient was not under warfarin nor antiplatelet at the time.There were no difficulties with transseptal involving the versacross dilator.Rf was applied two times using the same rf wire.The physician does not believe the versacross rf wire or dilator malfunctioned during the procedure and does not believe the dilator contributed to the ae.Act was therapeutic throughout the procedure.
 
Additional Manufacturer Narrative
Due to additional information received from medical safety, the fields f10 and h6 (patient codes) were updated.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20134486
Report Number2124215-2024-55029
Device Sequence Number7447015
Product Code DXF
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberVMFM110623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date11/06/2024
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age66 YR
Patient SexFemale